Hail, Love
- When
- May 10, 8:06 AM CST
- Where
- Love County, Burneyville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.910, -97.300
Thunderstorms tracked along the Red River during the morning hours of the 10th, with several reports of large hail received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms tracked along the Red River during the morning hours of the 10th, with several reports of large hail received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 10, 4:46 AM CST, 3 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 546 AM CDT Mon May 10 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 219 AM CDT Mon May 10 2021 Scattered showers will continue to work east across portions of northern Oklahoma this morning and may linger though much of the day as minor upper level disturbance moves across Kansas. Meanwhile further south, waa pattern develops, although models have begun to show this pattern remaining further south across Texas than previous runs. So will look at lowering precip chances for this afternoon, but likely not removing entirely. By Monday night, approaching shortwave trough will strengthen waa across the area from west to east overnight, resulting in mainly light precipitation developing across areas to our west and then further east by Tuesday morning. Instability will be slow to develop, but a few elevated thunderstorms will remain possible, while severe weather chances remain low. && .LONG TERM... (Tuesday through Sunday) Issued at 219 AM CDT Mon May 10 2021 Widespread cloud cover and precip will limit daytime insolation and a rather cool day is anticipated for Tuesday. Highs Tuesday will be some 15 to 20 degrees below seasonal norms. As trough axis moves to the east, rain chances will diminish from west to east Tuesday night Wednesday. Shortwave ridging will build east out of the Rockies by the end of the week with warmer temperatures and drier conditions. This will however put the Plains in a northwest flow pattern and we could see High Plains convection develop and move southeast toward the area by Friday night into Saturday. Could see another round Saturday night into Sunday, perhaps a bit further east as ridge begins to shift east as western trough develops into the western conus. Model differences keep latter part of extended with lower confidence, but pattern would suggest a higher probability of severe weather as we go into the following week. && .AVIATION... (12Z TAFS) Issued at 541 AM CDT Mon May 10 2021 Showers will move through northwest and north central OK this morning. Mostly MVFR conditions are expected at each site throughout the period. NNE winds will prevail across the area. Ceilings could come up to VFR in the early afternoon, but then are expected to drop by down to MVFR this evening again. Showers could impact each site towards the end of the period. && .UPPER AIR... Issued at 541 AM CDT Mon May 10 2021 No soundings are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 50 57 49 / 10 40 70 30 Hobart OK 67 49 57 48 / 10 40 70 30 Wichita Falls TX 64 54 61 52 / 20 50 80 40 Gage OK 62 43 54 43 / 20 40 60 30 Ponca City OK 63 47 59 48 / 40 30 60 30 Durant OK 64 54 61 53 / 30 50 80 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...13
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 804 AM CDT Mon May 10 2021 OKZ004>048-050>052-TXZ083>090-111315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 804 AM CDT Mon May 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few thunderstorms will be possible across portions of southern Oklahoma and western north Texas today with chances spreading across parts of western Oklahoma late tonight. A strong to marginally severe storm or two may occur this morning thru late this afternoon across far southern Oklahoma. The strongest storms may be capable of producing up to quarter size hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances persist Tuesday and Wednesday across parts of the area, but severe weather appears unlikely at this time. Thunderstorm chances return to parts of Oklahoma and western north Texas Friday night and continue through Sunday. A few strong to severe storms appear possible with this activity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
730 AM CDT Mon May 10 2021
OKZ044-TXZ086-090-101315-
Cotton OK-Clay TX-Wichita TX-
730 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
northwestern Clay and east central Wichita Counties Until 815 AM
CDT...
AT 729 AM CDT, a strong thunderstorm was located 4 miles west of
Sheppard AFB, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Petrolia, Byers, Dean,
Sheppard AFB, Pleasant Valley, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3404 9868 3423 9815 3416 9814 3415 9814
3415 9813 3408 9812 3407 9812 3406 9811
3396 9809 3394 9865
TIME...MOT...LOC 1229Z 256DEG 36KT 3400 9858
03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
829 AM CDT Mon May 10 2021
OKZ045-046-050-TXZ090-101415-
Love OK-Carter OK-Jefferson OK-Clay TX-
829 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love...southwestern
Carter...central Jefferson and northeastern Clay Counties Until 915
AM CDT...
AT 828 AM CDT, strong thunderstorms were along a line extending from
7 miles southwest of Sugden to 4 miles southeast of Ryan to 4 miles
south of Oscar, moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Ryan, Sugden, Grady, Rubottom, Oscar, Burneyville, Courtney and
Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3388 9745 3390 9745 3392 9749 3390 9759
3395 9759 3399 9767 3389 9780 3395 9814
3409 9812 3413 9765 3406 9733 3395 9713
TIME...MOT...LOC 1328Z 262DEG 38KT 3402 9807 3397 9792 3392 9778
03SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 902 AM CDT Mon May 10 2021 OKZ039-045-046-101430- Stephens OK-Carter OK-Jefferson OK- 902 AM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens... northwestern Carter and northeastern Jefferson Counties Until 930 AM CDT... AT 859 AM CDT, a strong thunderstorm was located near Loco, moving east at 45 MPH. HAZARDS INCLUDE... Hail up to the size of dimes... Wind gusts to 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Healdton, Loco, Graham, Pooleville and Fox. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3434 9775 3444 9735 3424 9735 3422 9773 TIME...MOT...LOC 1359Z 261DEG 37KT 3429 9764 03
The Dallas/Ft Worth radar (KFWS), 149 km away, was scanning. The volume nearest the first event began at 14:05 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961080, 961082, 961084, 961085.